Alert archive / Mississippi / Tornado Warnings in 2013

Tornado Warning 3, NWS Jackson, MS

January 10, 2013Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at Jan 10, 2013, 3:51 PM CST for Clarke County, Lauderdale County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2013, 3:51 PM CST (21:51 UTC)
Expired
Jan 10, 2013, 4:45 PM CST
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Clarke County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 118 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 6:14 AM CSTTornado WatchSPC11 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WFUS54 KJAN 102151
TORJAN
MSC023-075-102245-
/O.NEW.KJAN.TO.W.0003.130110T2151Z-130110T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CST THU JAN 10 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...
  SOUTHERN LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF MERIDIAN...

* UNTIL 445 PM CST

* AT 351 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR QUITMAN
  MOVING NORTH AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  STONEWALL BY 400 PM CST...
  SABLE AND MIDDLETON BY 410 PM CST...
  SAVOY BY 420 PM CST...
  MEEHAN AND INCREASE BY 425 PM CST...
  ZERO BY 430 PM CST...
  NELLIEBURG BY 435 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3197 8872 3202 8892 3251 8890 3232 8843
TIME...MOT...LOC 2151Z 197DEG 23KT 3209 8879

$$

GRG
3 follow-up statements
316 
WWUS54 KJAN 102205
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
405 PM CST THU JAN 10 2013

MSC023-075-102245-
/O.CON.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/
LAUDERDALE MS-CLARKE MS-
405 PM CST THU JAN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR
NORTHWESTERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES...

AT 405 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR STONEWALL MOVING NORTH AT 25 MPH.

THE TORNADO WILL BE NEAR...
  SABLE AND MIDDLETON BY 415 PM CST...
  SAVOY BY 425 PM CST...
  INCREASE BY 430 PM CST...
  ZERO BY 435 PM CST...
  NELLIEBURG BY 440 PM CST...
  MERIDIAN BY 445 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3197 8872 3202 8892 3246 8879 3232 8843
TIME...MOT...LOC 2205Z 202DEG 20KT 3216 8876

$$

GRG
048 
WWUS54 KJAN 102218
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CST THU JAN 10 2013

MSC023-075-102245-
/O.CON.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/
LAUDERDALE MS-CLARKE MS-
418 PM CST THU JAN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR
NORTHWESTERN CLARKE AND SOUTHERN LAUDERDALE COUNTIES...

AT 419 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SABLE MOVING NORTH AT 25 MPH.

THE TORNADO WILL BE NEAR...
  ZERO AND INCREASE BY 430 PM CST...
  MERIDIAN AND NELLIEBURG BY 440 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3197 8872 3202 8892 3245 8877 3232 8843
TIME...MOT...LOC 2219Z 201DEG 22KT 3224 8871

$$

GRG
706 
WWUS54 KJAN 102227
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CST THU JAN 10 2013

MSC023-102237-
/O.CAN.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/
CLARKE MS-
427 PM CST THU JAN 10 2013

...THE TORNADO WARNING FOR NORTHWESTERN CLARKE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

LAT...LON 3222 8858 3223 8880 3245 8877 3232 8843
TIME...MOT...LOC 2227Z 207DEG 21KT 3227 8869

$$

MSC075-102245-
/O.CON.KJAN.TO.W.0003.000000T0000Z-130110T2245Z/
LAUDERDALE MS-
427 PM CST THU JAN 10 2013

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR SOUTHERN
LAUDERDALE COUNTY...

AT 427 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR ZERO MOVING NORTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  ZERO AND INCREASE BY 435 PM CST...
  MERIDIAN BY 440 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST THURSDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.

&&

LAT...LON 3222 8858 3223 8880 3245 8877 3232 8843
TIME...MOT...LOC 2227Z 207DEG 21KT 3227 8869

$$

GRG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 11:03 AM CST, 4 hours 48 minutes earlier.

Area forecast discussion, Jan 10, 11:03 AM CST, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU JAN 10 2013

.UPDATE...GOING FORECAST APPEARS IN DECENT SHAPE. UPPER LOW REMAINS
SPINNING ACROSS THE RED RIVER IN NORTHERN TEXAS. THIS WILL SLOWLY
CONTINUE TO MOVE EAST/NORTHEAST THROUGH THE DAY. COPIOUS MOISTURE
REMAINS IN PLACE ACROSS THE ARKLAMISS AND THE ASCENT AHEAD OF THIS
LOW WILL CONTINUE TO COMBINE WITH MOISTURE TO PRODUCE WIDESPREAD
RAINFALL. THE BETTER CONVECTION HAS BEEN MOSTLY CONFINED TO THE
SOUTHERN AREAS FROM GENERALLY HIGHWAY 84 AND SOUTH. DUE TO THIS AREA
OF CONVECTION...SOME OF THE NORTHERN LOCATIONS HAVE BEEN CUT OFF FROM
HEAVIER RAINFALL. IN THIS SOUTHERN AREA...SOME DOWNED TREES AND
POWERLINES HAVE OCCURRED THIS MORNING. SEVERE POTENTIAL HAS WANED
FOR THE TIME BEING BUT EXPECT THAT THERE COULD BE ADDITIONAL
DEVELOPMENT...ESPECIALLY IN SOUTHEASTERN/EASTERN COUNTIES THAT HAVE
BEEN ABLE TO WARM INTO THE LOWER 70S ALREADY THIS MORNING.
INSTABILITY OTHERWISE IS ON THE LOW SIDE AND MUCAPE DEPICT ON SPC
MESOANALYSIS SHOWS AROUND 500J/KG IN THE SOUTHERN COUNTIES. MID LEVEL
LAPSE RATES ARE ON THE WEAKER SIDE WITH SOME POCKETS OF BETTER
VALUES. LCL HEIGHTS ARE LOW AND HELICITIES AND WIND SHEAR REMAIN
SUFFICIENT TO HANG ON WITH THE TORNADO WATCH FOR THE TIME BEING.

AS FOR THE FLOODING...WE DID EXPAND THE FLASH FLOOD WATCH EARLIER
THIS MORNING TO INCLUDE ALL OF THE ARKLAMISS. NUMEROUS REPORTS OF
FLOODING FROM GREENVILLE...TO VICKSBURG...TO NATCHEZ WERE RECEIVED. A
24 HOUR MEASUREMENT OF OVER 7 INCHES WAS RECORDED AT CLAYTON, LA. THE
FAR NORTHEAST COUNTIES MAY NOT SEE AS MUCH FLOODING REALIZED WITH THE
BEST MOISTURE REMAINING FURTHER SOUTH...THEY MAY BE A LITTLE MORE CUT
OFF FROM THE BEST INFLOW...BUT AS SATURATED AS THE GROUND IS IN A LOT
OF LOCALES...WENT AHEAD AND KEPT ALL IN THE WATCH THROUGH THIS
EVENING.

AS THE UPPER LOW EJECTS TO THE NORTHEAST...THERE MAY BE SOME
POTENTIAL FOR ADDITIONAL REDEVELOPMENT ACROSS THE DELTA THIS
AFTERNOON ASSUMING SOME RECOVERY FROM THIS MORNINGS RAIN. SOME OF THE
WRF MODELS HINT AT THIS. WILL CONTINUE TO MONITOR THROUGH THE
AFTERNOON.

AS FOR FORECAST PARAMETERS...BUMPED UP POPS MORE IN THE EAST. ALSO
ADJUSTED HIGH TEMPERATURES DOWN IN THE WEST WHERE EXTENSIVE CLOUD
COVER AND RAIN HAS KEPT THEM ON THE COOLER SIDE. OTHERWISE...MOST OF
THE REST OF THE FORECAST IS ON TRACK. /28/

&&

.AVIATION...NOT A GOOD DAY FOR FLYING ACROSS THE ARKLAMISS.
WIDESPREAD MVFR TO IFR CONDITIONS ONGOING AS LARGE SWATH OF RAIN
MOVES ACROSS THE I-55 CORRIDOR. RAIN WILL CONTINUE TO TRACK EAST
TODAY WITH ISOLATED TSRA. LOW CEILINGS...MOSTLY LOWER THAN 1KFT...AND
REDUCED VIS WILL PREVAIL. SOME IMPROVEMENT MAY COME TONIGHT BUT
MOSTLY MVFR TO IFR CONDITIONS WILL PREVAIL. /28/

&&

.PREV DISCUSSION... /ISSUED 507 AM CST THU JAN 10 2013/

DISCUSSION...

FLASH FLOODING AND SEVERE WEATHER ARE CONCERNS TODAY MAINLY OVER
SOUTHERN AND WESTERN PORTIONS OF THE ARKLAMISS...

THE GOING FORECAST IS WORKING OUT FAIRLY WELL AS TREMENDOUS UPPER
LEVEL DIVERGENCE AND LOW LEVEL MOISTURE TRANSPORT CONTINUE WELL OUT
AHEAD OF A DEEP CLOSED LOW MOVING NE ACROSS TX. THE GREATEST MOISTURE
CONVERGENCE IS FORECAST TO CONTINUE FOCUSING OVER THE FLASH FLOOD
WATCH AREA WHICH INCLUDES NORTHEAST LOUISIANA AND PORTIONS OF SOUTH
CENTRAL MS. RAINFALL COULD BE HEAVY NORTH OF THE WATCH AREA BUT IT
DOES NOT APPEAR FORECASTED RATES WARRANT A NORTHWARD EXPANSION OF THE
WATCH. THE IDEA THAT A COASTAL MCS WILL KEEP HEAVIER RAINFALL AMOUNTS
FOCUSED TO THE SOUTH STILL HOLDS.

ALSO STILL OF A CONCERN IS THE SEVERE WEATHER RISK AS STRONG LOW LEVEL
SHEAR AND A LOW-LCL ENVIRONMENT SUPPORTS A RISK FOR A FEW TORNADOES
TODAY ALONG WITH DAMAGING WIND GUSTS...MAINLY ALONG AND SOUTH OF THE
HIGHWAY 84 CORRIDOR WHERE GREATER LOW LEVEL TRANSPORT (MID/UPPER 60S
DEWPOINTS) AND INSTABILITY IS FORECAST. A SECOND AREA OF GREATER
STRONG/SEVERE TSTM RISK STILL SEEMS POSSIBLE OVER THE DELTA REGION
WHERE THE GREATEST MID LEVEL HEIGHT FALLS/FORCING COULD ENHANCE
CONVECTIVE POTENTIAL THERE THIS AFTERNOON...ESPECIALLY IF GREATER
DAYTIME HEATING CAN OCCUR AS SUGGESTED BY MAV MOS. OVERALL...WILL
CONTINUE TO MENTION THE HEAVY RAINFALL AND SEVERE WEATHER IN THE
GRAPHICS/HWO FOR TODAY. IT IS POSSIBLE THAT EASTERN PORTIONS OF THE
FLASH FLOOD WATCH MAY EVENTUALLY HAVE TO BE EXTENDED INTO THE
EVENING.

LARGE SCALE ASCENT AND MOISTURE TRANSPORT WILL WANE OVERNIGHT WITH
THE CLOSE LOW LIFTING OUT QUICKLY TO THE NORTHEAST...BUT SHOWERS
SHOULD LINGER AT LEAST INTO FRIDAY MORNING AS THE WEAK COLD FRONT
STALLS OUT OVER CENTRAL MS AND THEN BEGINS A NORTHWARD RETREAT IN
RESPONSE TO THE NEXT APPROACHING SHORTWAVE TROUGH. SHOWERS COULD
QUICKLY INCREASE IN COVERAGE FRIDAY NIGHT IN THE FORECASTED WARM
ADVECTION REGIME AND HAVE FOLLOWED THE HIGHER MAV MOS GUIDANCE
POPS. /EC/

SATURDAY THROUGH WEDNESDAY...

FOR THIS WEEKEND A STRONGER UPPER TROUGH WILL DIG SOUTHWARD THROUGH
THE WESTERN CONUS AND REINFORCE THE PERSISTENT SOUTHWEST MID/UPPER
LEVEL FLOW OVER THE ARKLAMISS REGION. ISENTROPIC LIFT WILL HELP WARM
FLOW CONVECTION TO DEVELOP ON SATURDAY.  A STRONG COLD FRONT
MARKING THE LEADING EDGE OF A POLAR AIRMASS WILL APPROACH THE LOWER
MS VALLEY REGION SATURDAY AFTERNOON AND ENHANCE LIFT WITH LOCALLY
HEAVY RAINFALL AMOUNTS. ANOMALOUS PRECIPITABLE WATER IS FORECAST TO
REMAIN ABOVE 1.5 INCHES.

MODELS AND ENSEMBLES HAVE SOME VARYING SOLUTIONS WITH THE PROGRESS
OF THE FRONT AS IT PASSES THROUGH THE REGION OVER THE WEEKEND INTO
NEXT WEEK. THE GFS AND ITS ENSEMBLES TRY TO PUSH THE FRONT
SOUTHEAST OF THE REGION THAN IT WAVERS SOME. WHILE THE EURO AS WELL
AS ITS ENSEMBLES HAS THE FRONT HANGING UP OVER THE REGION FROM
SUNDAY THROUGH EARLY TUESDAY AS ANOTHER SHORT WAVE APPROACHES FROM
THE SOUTHWEST. OPTED TO GO WITH THE SLOWER CAMP OF THE EURO WITH
SOUTHWEST FLOW ALOFT AND A SERIES DISTURBANCES IN THE FLOW. THE
LOCALLY HEAVY RAINS SHOULD BEGIN ON SATURDAY IN THE DELTA REGION. IN
THIS SCENARIO WITH SOUTHWEST FLOW ALOFT ANTICIPATING RATHER MILD
CONDITIONS PRIOR TO THE FRONTAL PASSAGE ACROSS THE REGION. IT WILL
BE UNSEASONABLY MILD WITH HIGHS REACHING INTO THE 70S OVER MUCH OF
THE FORECAST AREA FOR THE SATURDAY AND PART OF THE AREA ON SUNDAY
PERIOD...NEARLY 20 DEG F ABOVE CLIMATIC NORMAL. THE GLOBAL MODEL
CONSENSUS HAS THE FRONT WAVERING AROUND THE THE REGION FOR SUNDAY
THROUGH VERY EARLY TUESDAY WITH THE APPROACH OF ANOTHER SHORTWAVE TROUGH.
THE FRONT WILL FINALLY CLEAR WELL SOUTHEAST OF THE REGION AS WE GO
THROUGH THE DAY ON TUESDAY AS THE NEXT SHORTWAVE APPROACHES THE
REGION. RAINFALL AMOUNTS FROM SUNDAY THROUGH TUESDAY COULD BE FROM
THREE TO FIVE INCHES WITH HIGH PRECIPITABLE WATER VALUES OF GREATER
THAN 1.5 INCHES. AS WE GET CLOSER TO THE WEEKEND/EARLY NEXT
WEEK...WE WILL LIKELY NEED TO RAMP UP WORDING FOR THE POSSIBILITY OF
ADDITIONAL HEAVY RAINFALL OVER AT LEAST PARTS OF THE ARKLAMISS. THIS
WILL BRING UP FLOODING ISSUES WITH THE ALREADY SATURATED SOILS.
THE DELTA REGION NORTHWEST OF THE NATCHEZ TRACE SEEMS TO BE THE PRIME
REGION FOR LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE WEATHER IS
STILL EXPECTED TO BE MITIGATED WITH A WARM CAP IN PLACE AHEAD OF THE
FRONT.

AS WE GO INTO WEDNESDAY NIGHT INTO THURSDAY. ANOTHER SHORT WAVE WILL
APPROACH THE REGION FROM THE SOUTHWEST. OPTED TO GO TOWARD THE WETTER
EURO SOLUTION WITH THIS WET PATTERN. THE GFS WAS DRY WITH THIS
FEATURE.

AS FAR AS TEMPS ARE CONCERNED WENT CLOSE TO THE MAV GUIDANCE PRIOR TO
THE STRONG FRONT...THEN WENT WITH A BLEND OF MAV, GMOS AND ENSEMBLE
GUIDANCE. FOR POPS HAVE LEANED TOWARD THE EURO SOLUTION. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  56  73  63 /  99  66  27  65
MERIDIAN      73  61  74  64 /  94  74  46  65
VICKSBURG     66  52  73  61 /  99  51  15  64
HATTIESBURG   74  61  76  63 /  99  65  42  31
NATCHEZ       68  53  74  64 /  99  43  19  62
GREENVILLE    68  51  72  58 /  99  70   9  56
GREENWOOD     70  56  72  63 /  99  85  15  61

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR MSZ018-019-
     025>066-072>074.

LA...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR LAZ007>009-015-
     016-023>026.

AR...FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR ARZ074-075.

&&

28/EC/17
Hazardous weather outlook, Jan 10, 3:08 PM CST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CST THU JAN 10 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>044-047>050-
053>055-059>064-072-112115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-
RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-
308 PM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED NEXT WEEK.

MSZ045-046-051-052-056>058-065-066-073-074-112115-
NESHOBA-KEMPER-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-
JONES-LAMAR-FORREST-
308 PM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE AFTERNOON.
THE MAIN CONCERN WILL BE FROM WIND GUSTS TO 60 MPH. AS THE RAIN ENDS
ACROSS THE REGION...WINDS WILL BRIEFLY GUST UP TO 40MPH THROUGH THE
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

ADDITIONAL HEAVY RAINFALL IS POSSIBLE AS WE GO LATER INTO THE
WEEKEND AND EARLY NEXT WEEK. A SURFACE BOUNDARY WILL STALL OUT AND
COMBINE WITH ANOMALOUS MOISTURE TO POSSIBLY PRODUCE PERIODS OF HEAVY
RAINFALL OVER A LONG DURATION. PLEASE STAY TUNED TO FUTURE FORECASTS
FROM THE NATIONAL WEATHER SERVICE IN JACKSON.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND NEXT WEEK.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Local storm report, Jan 10, 12:11 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1211 PM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     FLASH FLOOD      INDIANOLA               33.45N 90.64W
01/10/2013                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL HOUSES AND ELEMENTARY SCHOOL HAVE WATER IN THEM.
            SEVERAL ROADS AROUND TOWN ALSO UNDER WATER.

&&

AWEBER
Local storm report, Jan 10, 12:30 PM CST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 PM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     FLASH FLOOD      LAKE VILLAGE            33.32N 91.28W
01/10/2013                   CHICOT             AR   EMERGENCY MNGR

            VOLUNTARY EVACUATIONS FOR HAMILTON HEIGHTS NEIGHBORHOOD
            DUE TO FLASH FLOODING.

&&

AWEBER
Local storm report, Jan 10, 12:34 PM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1234 PM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     FLASH FLOOD      HOLLANDALE              33.17N 90.85W
01/10/2013                   WASHINGTON         MS   BROADCAST MEDIA

            SEVERAL ROADWAYS ARE UNDER 6 TO 10 INCHES OF WATER.

&&

JCULIN
Local storm report, Jan 10, 2:02 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
202 PM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     FLASH FLOOD      MEADVILLE               31.47N 90.89W
01/10/2013                   FRANKLIN           MS   DEPT OF HIGHWAYS

            ALL LANES OF STATE ROUTE 556 BETWEEN HWY 98 AND MEADVILLE
            ARE CLOSED DUE TO FLOODING.

&&

AWEBER
Special weather statement, Jan 10, 2:40 PM CST, 1 hour 11 minutes before
MSZ038-045-051-102125-
WINSTON MS-NEWTON MS-NESHOBA MS-
240 PM CST THU JAN 10 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CST THU JAN 10 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 35 TO 50 MPH WINDS WAS
LOCATED 4 MILES NORTH OF BETHSAIDA AT 240 PM CST...MOVING NORTH AT 40
MPH.

PEOPLE IN NESHOBA...NORTHEASTERN NEWTON AND SOUTHERN WINSTON COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3292 8883 3292 8892 3268 8891 3249 8897
      3252 8906 3277 8923 3299 8920 3316 8903
      3311 8882 3309 8881 3297 8881
TIME...MOT...LOC 2040Z 196DEG 33KT 3276 8902

JA
Local storm report, Jan 10, 2:50 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CST THU JAN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 AM     FLASH FLOOD      SICILY ISLAND           31.85N 91.66W
01/10/2013                   CATAHOULA          LA   LAW ENFORCEMENT

            WATER ENTERED THE SICILY ISLAND PD STATION...NUMEROUS
            REPORTS OF LOW-LAND FLOODING WITH WATER CROSSING HIGHWAYS
            ACROSS CATAHOULA PARISH...REPORTED BY CATAHOULA SO

0514 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/10/2013                   WARREN             MS   EMERGENCY MNGR

            LOCALIZED ROAD FLOODING BEING REPORTED. ONE WATER RESCUE
            HAS ALREADY BEEN MADE.

0644 AM     FLASH FLOOD      EUDORA                  33.12N 91.26W
01/10/2013                   CHICOT             AR   EMERGENCY MNGR

            ROADS AND HIGHWAYS ARE FLOODING ACROSS THE COUNTY,
            ESPECIALLY AT THE HWYS 65 AND 165 BYWAY.

0702 AM     FLASH FLOOD      SICILY ISLAND           31.85N 91.66W
01/10/2013                   CATAHOULA          LA   LAW ENFORCEMENT

            A COUPLE ROADS ACROSS THE COUNTY ARE IMPASSABLE INCLUDING
            TAYLOR RD, HWY 921, HWY 124 AT ENTERPRISE, AND HWY 8 AT
            SICILIY ISLAND.

0720 AM     TSTM WND DMG     NATCHEZ                 31.55N 91.39W
01/10/2013                   ADAMS              MS   EMERGENCY MNGR

            TREES DOWN COUNTY WIDE AND SEVERAL MUD SLIDES.

0721 AM     TSTM WND DMG     NATCHEZ                 31.55N 91.39W
01/10/2013                   ADAMS              MS   EMERGENCY MNGR

            TREE DOWN ON HOUSE ON BISHOP ST.

0730 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/10/2013                   WARREN             MS   EMERGENCY MNGR

            MUDSLIDE REPORTED ON MISSION 66 AND IS BLOCKING TRAFFIC.

0755 AM     FLASH FLOOD      NATCHEZ                 31.55N 91.39W
01/10/2013                   ADAMS              MS   NEWSPAPER

            WATER COVERING EASTWOOD ROAD...RELAYED VIA SOCIAL MEDIA.

0755 AM     TSTM WND DMG     FAYETTE                 31.71N 91.06W
01/10/2013                   JEFFERSON          MS   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0755 AM     FLASH FLOOD      VICKSBURG               32.33N 90.87W
01/10/2013                   WARREN             MS   LAW ENFORCEMENT

            OLD HIGHWAY 27 AND PAXTON ROAD HAS BEEN BARRICADED OFF
            DUE TO WATER COVERING THE INTERSECTION.

0802 AM     TSTM WND DMG     1 SE PORT GIBSON        31.94N 90.97W
01/10/2013                   CLAIBORNE          MS   LAW ENFORCEMENT

            TREES DOWN ALONG NATCHEZ TRACE PARKWAY AND HWY 547.

0825 AM     FLASH FLOOD      BASTROP                 32.77N 91.91W
01/10/2013                   MOREHOUSE          LA   LAW ENFORCEMENT

            HIGH WATER REPORTED ON HWY 140.

0830 AM     FLASH FLOOD      CLAYTON                 31.72N 91.54W
01/10/2013                   CONCORDIA          LA   CO-OP OBSERVER

            7.20 INCHES OF RAIN RECORDED IN 24 HOUR PERIOD. HOUSES
            HAVE BEEN REPORTED WITH WATER STANDING IN THEM.

0850 AM     FLASH FLOOD      ANGUILLA                32.97N 90.83W
01/10/2013                   SHARKEY            MS   LAW ENFORCEMENT

            MINOR ROAD FLOODING. SOME RESIDENTS WERE REPORTING WATER
            TOUCHING THEIR HOMES.

0905 AM     FLASH FLOOD      TALLULAH                32.41N 91.19W
01/10/2013                   MADISON            LA   NEWSPAPER

            MADISON PARISH SCHOOLS ARE CLOSING EARLY DUE TO EXCESSIVE
            RAINFALL AND WATER STANDING OVER THE ROADS AT THIS TIME.

0912 AM     FLASH FLOOD      ST. JOSEPH              31.92N 91.24W
01/10/2013                   TENSAS             LA   EMERGENCY MNGR

            SEVERAL ROADS FLOODED ACROSS THE PARISH

1130 AM     FLASH FLOOD      INDIANOLA               33.45N 90.64W
01/10/2013                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL HOUSES AND ELEMENTARY SCHOOL HAVE WATER IN THEM.
            SEVERAL ROADS AROUND TOWN ALSO UNDER WATER.

1200 PM     FLASH FLOOD      LAKE VILLAGE            33.32N 91.28W
01/10/2013                   CHICOT             AR   EMERGENCY MNGR

            VOLUNTARY EVACUATIONS FOR HAMILTON HEIGHTS NEIGHBORHOOD
            DUE TO FLASH FLOODING.

1210 PM     FLASH FLOOD      HOLLANDALE              33.17N 90.85W
01/10/2013                   WASHINGTON         MS   BROADCAST MEDIA

            SEVERAL ROADWAYS ARE UNDER 6 TO 10 INCHES OF WATER.

1255 PM     FLASH FLOOD      MEADVILLE               31.47N 90.89W
01/10/2013                   FRANKLIN           MS   DEPT OF HIGHWAYS

            ALL LANES OF STATE ROUTE 556 BETWEEN HWY 98 AND MEADVILLE
            ARE CLOSED DUE TO FLOODING.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 11:48 PM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 2:46 AM CSTFlash Flood WarningJANAdams, Jefferson7 hr
Jan 10, 4:04 AM CSTSpecial Weather StatementJANWarren26 min
Jan 10, 4:53 AM CSTSpecial Weather StatementJANSharkey32 min
Jan 10, 5:18 AM CSTSpecial Weather StatementJANIssaquena27 min
Jan 10, 5:34 AM CSTFlash Flood WarningJANClaiborne, Issaquena, Jefferson, Sharkey, Warren, Yazoo6 hr
Jan 10, 5:40 AM CSTSpecial Weather StatementJANYazoo30 min
Jan 10, 6:24 AM CSTFlash Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington and 1 more3 hr
Jan 10, 6:45 AM CSTTornado WarningJANAdams, Jefferson45 min
Jan 10, 7:22 AM CSTSpecial Weather StatementJANFranklin, Jefferson33 min
Jan 10, 7:36 AM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson54 min
Jan 10, 8:14 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds61 min
Jan 10, 9:11 AM CSTFlash Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington3 hr
Jan 10, 9:19 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln116 min
Jan 10, 9:46 AM CSTFlash Flood WarningJANAdams3 hr
Jan 10, 11:11 AM CSTFlash Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln2 hr
Jan 10, 11:24 AM CSTSpecial Weather StatementJANMarion41 min
Jan 10, 11:29 AM CSTFlash Flood WarningJANIssaquena, Sharkey, Warren, Yazoo2 hr
Jan 10, 12:15 PM CSTFlash Flood WarningJANMarion3 hr
Jan 10, 12:16 PM CSTAreal Flood WarningJANBolivar, Humphreys, Leflore, Sharkey, Sunflower, Washington4 hr
Jan 10, 12:26 PM CSTRiver Flood WarningJANHinds, Warren20 days
Jan 10, 12:28 PM CSTFlash Flood WarningJANHinds3 hr
Jan 10, 12:42 PM CSTAreal Flood WarningJANAdams6 hr
Jan 10, 1:22 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo6 hr
Jan 10, 1:39 PM CSTAreal Flood WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln6 hr
Jan 10, 2:16 PM CSTSevere Thunderstorm WarningJANForrest, Lamar44 min
Jan 10, 2:34 PM CSTSevere Thunderstorm WarningJANCovington, Jones56 min
Jan 10, 2:40 PM CSTSpecial Weather StatementJANNeshoba, Winston45 min
Jan 10, 3:04 PM CSTRiver Flood WarningJANFranklin19 hr
Jan 10, 3:17 PM CSTTornado WarningJANJones43 min
Jan 10, 3:41 PM CSTRiver Flood WarningJANSharkey11 days
Jan 10, 4:03 PM CSTTornado WarningJANClarke, Jasper, Jones42 min
Jan 10, 4:40 PM CSTSpecial Weather StatementJANClarke30 min
Jan 10, 5:35 PM CSTSpecial Weather StatementJANClay, Kemper, Lowndes, Noxubee25 min

Nearby

Tornado Warnings in Mississippi, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.